MAUDE Adverse Event Report: STRYKER GMBH NAIL ADAPTER FEMUR RETROGRADE T2 ALPHA FEMUR RETROGRADE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH NAIL ADAPTER FEMUR RETROGRADE T2 ALPHA FEMUR RETROGRADE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 23533903
Medical Device Problem Codes Degraded (1153); Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/20/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported: "the nail adapter 2353-3903 must be damaged.It would not allow the nail to be threaded on to the assembly with the holding screw 2353-3904.There was no replacement so the surgeon implanted the nail and had to ¿free hand¿ the distal screws.We tried both nail holding screws but they weren't able to start threading in to the nail due to the nail adapter.There is no visible damage to the holding screw threads or any other part of the screw.There may be damage to the nail adapter where it connect to the nail but i don't have a second one to compare it to.The surgeon ended up bypassing the nail adapter and targeting jig and used the "freehand" technique to drill and insert the two distal screws.He was satisfied with the results.".
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Additional Manufacturer Narrative
The reported event could not be confirmed, since the returned device was found to be functional and conforming to specifications.The device inspection revealed the following: the received nail adapter shows typical signs of normal usage.No significant damage/deformation observed other than the pegs which were slightly rounded at the edges which is normal.Overall, the device looked in a good condition.The returned nail adapter and nail holding screws were assembled with a sample nail.The assembly could be done easily with no obstruction in inserting the nail holding screw in the adapter and then attaching the nail.This could be confirmed with both of the nail holding screws.Thus, the reported issue could not be reproduced and hence could not be confirmed.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on available information, the root cause of issue is deemed to be user related.The reported issue could not be reproduced.The devices were working as intended.If any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
NAIL ADAPTER FEMUR RETROGRADE T2 ALPHA FEMUR RETROGRADE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19760673
Report Number0009610622-2024-00710
Device Sequence Number18271082
Product Code HSB
UDI-Device Identifier07613327381832
UDI-Public(01)07613327381832(11)220311(10)K0E649B
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K203819
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number23533903
Device Lot NumberKP471609
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/20/2024
Supplement Date Received by Manufacturer10/17/2024
Initial Report FDA Received Date07/17/2024
Supplement Report FDA Received Date11/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/11/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age16 YR
Patient SexMale